MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS NT PROBNP REAGENT PACK; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS NT PROBNP REAGENT PACK; IN-VITRO DIAGNOSTICS
Model Number 6192255
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2023
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report discordant, lower than expected nt-probnp (nbnp2) results were obtained when a customer processed multiple patient samples using vitros nbnp2 lot 0050 on a vitros xt7600 integrated system.The results were discordant when compared to vitros nt-probnp lot 3170 results for the same patient samples tested at the same time on the same vitros xt7600 integrated system.Patient 1, vitros nbnp2 result of 173.23 pg/ml versus the vitros nt-probnp result of 240.85 pg/ml patient 2, vitros nbnp2 result of 172.94 pg/ml versus the vitros nt-probnp result of 242.39 pg/ml patient 3, vitros nbnp2 result of 3009.34 pg/ml versus the vitros nt-probnp result of 4039.31 pg/ml patient 4, vitros nbnp2 result of 176.29 pg/ml versus the vitros nt-probnp result of 258.69 pg/ml patient 5, vitros nbnp2 result of 175.09 pg/ml versus the vitros nt-probnp result of 250.84 pg/ml biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The discordant, lower than expected vitros nbnp2 results were obtained when the customer was performing a patient correlation for menu expansion.No patient sample vitros nbnp2 results were reported from the laboratory.Ortho has not been made aware of any allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).
 
Additional Manufacturer Narrative
The investigation determined that discordant, lower than expected nt-probnp (nbnp2) results were obtained when a customer processed multiple patient samples using vitros nbnp2 lot 0050 on a vitros xt7600 integrated system.The results were discordant when compared to vitros nbnp2 lot 3170 results for the same patient samples tested at the same time on the same vitros xt7600 integrated system.A definitive cause of the discordant, lower than expected vitros nbnp2 results was not established.Historical qc results were acceptable leading up to the event, therefore a vitros nbnp2 lot 0050 reagent assay issue is an unlikely contributor to the event.Additionally, ongoing tracking and trending of complaint data has not identified any signals to suggest there is a systemic quality issue with vitros nbnp2 lot 0050.Despite potential instrument issues around the time of the event, an issue with the vitros xt7600 integrated system is an unlikely contributor to the event as the vitros nt-probnp results for the patients were deemed acceptable from testing on the same instrument.Furthermore, discordant lower than expected vitros nbnp2 patient sample results were obtained prior to and following ortho field engineer service actions on the instrument.In addition, improper storage of the patient samples is an unlikely contributor to the event, as acceptable vitros nt-probnp results were obtained from the same samples for the patients.However, the ortho tsc recommended further patient correlation testing to occur with samples within the stability claims set out in the vitros nbnp2 ifu.

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS NT PROBNP REAGENT PACK
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
laurie o'riordan
microtyping systems
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key16493969
Report Number3007111389-2023-00038
Device Sequence Number15044628
Product Code NBC
UDI-Device Identifier10758750033300
UDI-Public10758750033300
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/27/2023
Device Model Number6192255
Device Catalogue Number6192255
Device Lot Number0050
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2023
Initial Report FDA Received Date03/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/30/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown